Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Pueblo, CO

April 16, 2009Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 16, 2009, 5:39 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2009, 5:39 PM MDT (23:39 UTC)
Expired
Apr 16, 2009, 6:10 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:22 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 162339
SVRPUB
COC009-011-099-170045-
/O.NEW.KPUB.SV.W.0002.090416T2339Z-090417T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT THU APR 16 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT...

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BACA COUNTY...OR ABOUT
  16 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE
  NORTHWEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  SOUTHWESTERN PROWERS COUNTY...CENTRAL BENT COUNTY AND EXTREME NORTH
  CENTRAL BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3793 10331 3804 10285 3761 10263 3750 10283
TIME...MOT...LOC 2339Z 147DEG 24KT 3761 10276

$$
4 follow-up statements
000 
WWUS55 KPUB 162350
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT THU APR 16 2009

COC009-099-170000-
/O.CAN.KPUB.SV.W.0002.000000T0000Z-090417T0045Z/
BACA CO-PROWERS CO-
550 PM MDT THU APR 16 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3780 10274 3766 10274 3765 10300 3793 10331
      3804 10285
TIME...MOT...LOC 2350Z 147DEG 24KT 3767 10281

$$

COC011-170045-
/O.CON.KPUB.SV.W.0002.000000T0000Z-090417T0045Z/
BENT CO-
550 PM MDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHERN BENT COUNTY...

AT 550 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS CENTERED OVER EXTREME
SOUTHEASTERN BENT COUNTY...OR 21 MILES NORTHWEST OF SPRINGFIELD...AND
WAS MOVING TOWARD THE NORTHWEST AT 30 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL BENT
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3780 10274 3766 10274 3765 10300 3793 10331
      3804 10285
TIME...MOT...LOC 2350Z 147DEG 24KT 3767 10281

$$
000 
WWUS55 KPUB 170002 CCA
SVSPUB

SEVERE WEATHER STATEMENT...CORRECTED TIME OF ISSUANCE
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT THU APR 16 2009

COC011-170045-
/O.COR.KPUB.SV.W.0002.000000T0000Z-090417T0045Z/
BENT CO-
559 PM MDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL BENT COUNTY...

AT 559 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS CENTERED OVER EAST
CENTRAL BENT COUNTY...OR 23 MILES SOUTHWEST OF LAMAR...AND WAS MOVING
TOWARD THE NORTHWEST AT 40 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL BENT
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3780 10274 3775 10283 3773 10297 3796 10317
      3804 10285
TIME...MOT...LOC 0000Z 157DEG 35KT 3782 10287

$$
000 
WWUS55 KPUB 170010
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT THU APR 16 2009

COC011-170020-
/O.CAN.KPUB.SV.W.0002.000000T0000Z-090417T0045Z/
BENT CO-
610 PM MDT THU APR 16 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
BENT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3780 10274 3775 10283 3773 10297 3796 10317
      3804 10285
TIME...MOT...LOC 0010Z 157DEG 35KT 3791 10292

$$
000 
WWUS55 KPUB 162359
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
659 PM MDT THU APR 16 2009

COC011-170045-
/O.CON.KPUB.SV.W.0002.000000T0000Z-090417T0045Z/
BENT CO-
659 PM MDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL BENT COUNTY...

AT 559 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS CENTERED OVER EAST
CENTRAL BENT COUNTY...OR 23 MILES SOUTHWEST OF LAMAR...AND WAS MOVING
TOWARD THE NORTHWEST AT 40 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL BENT
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3780 10274 3775 10283 3773 10297 3796 10317
      3804 10285
TIME...MOT...LOC 0000Z 157DEG 35KT 3782 10287

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:33 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 16, 3:33 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU APR 16 2009

.SHORT TERM...

(TONIGHT AND SATURDAY)

VERY DYNAMIC SYSTEM MOVING ACROSS NRN NM TONIGHT WHICH WOBBLES
SLIGHTLY NORTHWARD INTO SRN CO/NE NM BY FRIDAY EVENING.  MULTIPLE
HAZARDS TO DEAL WITH.  WILL FIRST ADDRESS SEVERE THUNDERSTORM
POTENTIAL FOR THIS EVENING.  DRY LINE HAS PUSHED EASTWARD ACROSS
EASTERN CO...FROM ROUGHLY A LINE FROM CALHAN TO JUST EAST OF KLHX TO
KSPD.  AS SFC PRESSURES CONTINUE TO FALL SOUTH OF KLHX...EASTERLY
WINDS WILL CONTINUE TO INCREASE ALONG THE ARKANSAS RIVER WHICH
SHOULD ADVECT 40 DEW POINTS BACK WESTWARD.  RUC AND NAM BOTH
INDICATE CAPES AROUND 1000 J/KG COMBINED WITH DEEP LAYER SHEARS
RUNNING AROUND 50 KTS...WHICH COMBINED WITH LIFT WITH INCOMING
ENERGY ROTATING THROUGH NM SHOULD HELP TRIGGER WIDESPREAD
THUNDERSTORMS ACROSS THE PLAINS...A FEW OF WHICH WILL BE SEVERE.
SPC ISSUED A WATCH FOR CROWLEY...KIOWA...OTERO...BENT...PROWERS
...AND BACA COUNTIES IN AREA OF BEST INSTABILITY.  LARGE HAIL 1 TO 2
INCHES IN DIAMETER...WIND GUSTS TO AROUND 60 MPH AND DANGEROUS
LIGHTNING WILL BE THE PRIMARY THREATS.  WHERE WINDS CAN TURN
EASTERLY...BENEATH STRONG VEERING WINDS ALOFT...HELICITIES COULD
BECOME LOCALLY MAXIMIZED FOR AN ISOLATED TORNADO. THE LIMITING
FACTOR MAY BE THE HIGH T/TD SPREADS...BUT AS EVENING
APPROACHES...THIS MAY BECOME MORE FAVORABLE.  THINK SEVERE THREAT
MAY LAST INTO THIS EVENING BEFORE STORMS BECOME MORE ELEVATED
OVERNIGHT.

AS FOR SNOW ACROSS THE MOUNTAINS AND HIGH VALLEYS AND I-25
CORRIDOR...NUMEROUS HIGHLIGHTS ARE IN EFFECT.  INITIALLY CONVECTION
WILL BE THE MAIN DRIVER FOR THE SNOW THIS EVENING...AND WITH
DIABATIC COOLING EXPECT SNOW LEVELS TO DRIVE DOWNWARD QUICKLY TO
AROUND 6KFT FOR CENTRAL AND NRN PORTIONS OF THE FCST AREA INCLUDING
THE PIKES PEAK REGION.  AS UPPER LOW MOVES EASTWARD ACROSS NRN
NM...WILL SEE A NICE BAND OF ISENTROPIC UPGLIDE SPREAD ACROSS NRN
AND CENTRAL PORTIONS OF THE AREA. H7 WINDS SWING AROUND FROM THE
NORTHEAST AT 25 TO 35 KTS PROVIDING FAVORABLE UPSLOPE FOR THE
EASTERN MTNS.  THE ONLY CONCERN WILL BE THE WEDGES OF DRY AIR
ROTATING AROUND THE UPPER LOW.  NAM12 SHOWS SEVERAL OF THESE...AND
WHILE THE SNOW INTENSIFIES ALONG THE NE SLOPES OF THE SE MTS IN
FAVORED UPSLOPE REGIONS (ESP ACROSS NRN PORTIONS OF THE
AREA)...PRECIPITATION MAY WANE OFF ACROSS PORTIONS OF THE SE
PLAINS.  MEANWHILE...TROWAL WILL OVERSPREAD THE SAN LUIS VALLEY AND
SOUTHWEST MOUNTAINS...WHERE WE HAVE ISSUED A VARIETY OF WINTER
WEATHER ADVISORIES.  SNOW AMOUNTS WILL BE HIGHLY VARIABLE ACROSS THE
SAN LUIS VALLEY...RANGING FROM A FEW INCHES IN THE CENTER OF THE
VALLEY...TO LOCAL AREAS RECEIVING AROUND A FOOT...ESPECIALLY TO THE
WEST OF THE SANGRES SUCH AS CRESTONE.  FOR THE I-25 CORRIDOR...SNOW
LEVELS WILL DROP TO AROUND 5000 FEET AFTER 09Z TONIGHT.  COULD SEE
SOME HEAVY WET SNOW ACCUMULATIONS ALONG AND WEST OF I-25.  SNOW
AMOUNTS WILL BE HIGHLY VARIABLE FOR PUEBLO COUNTY...EL PASO COUNTY
AND EASTERN FREMONT COUNTY AS SNOW LEVELS RISE AGAIN DURING THE DAY
ON FRIDAY.  COULD SEE SNOW AMOUNTS RANGING FROM 1-4 INCHES ACROSS
SRN PORTIONS OF EL PASO AND CENTRAL AND EASTERN PORTIONS OF PUEBLO
COUNTY...WHILE LOCATIONS TO THE NORTH AND WEST OF COLORADO SPRINGS
AND NEAR THE WET MOUNTAINS IN PUEBLO AND EASTERN FREMONT COUNTY
COULD SEE LOCALLY UP TO 1 FOOT.  GUSTY NORTH WINDS MAY CAUSE SOME
BLOWING SNOW ISSUES OVER THE PALMER DIVIDE AREA TONIGHT AND EARLY
SATURDAY...THOUGH THIS MAY BE BRIEF...AND DUE TO THE HEAVY WET
NATURE TO THE SNOW...THINK THAT THE SNOW WILL STICK TO SFCS ONCE IT
HITS.  THIS RAISES CONCERNS THOUGH FOR TREE DAMAGE ON POTENTIAL
POWER OUTAGES.  THINK HIGHEST WIND DRIVEN SNOW THREAT WILL BE ACROSS
NORTHERN EL PASO COUNTY AND WILL COME TO AN END BY MID DAY FRIDAY.

THE SE CORNER OF THE PLAINS ON FRIDAY WILL BE ONCE AGAIN BE LOOKING
AT A SEVERE THUNDERSTORM POTENTIAL...ESPECIALLY ACROSS
BACA...PROWERS...AND BENT COUNTIES AS DRY LINE LIFTS BACK
NORTHWARD...AND ATMOS DESTABILIZES ALOFT AS COLD CORE LOW MOVES IN.
DEEP LAYER SHEARS ARE WEAKER THOUGH...BUT GIVEN THE
INSTABILITY...THERE IS SOME HEALTHY CAPE LOW IN THE SOUNDINGS.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT IF A STORM
ANCHORS TO A BOUNDARY...LOW LVL STRETCHING OF THE UPDRAFT COULD
RESULT IN A BRIEF TORNADO.  HAVE PUT SEVERE THUNDERSTORMS INTO THE
GRIDS FOR TOMORROW ACROSS THE EASTERN PLAINS.  -KT

.LONG TERM...

(FRI NITE - THURSDAY)

MAIN CONCERN WILL BE UPPER LOW WHICH WILL SLOWLY MOVE OUT DURING THE
BEGINNING OF THIS TIME PERIOD.

THIS WILL BE SHORT DUE TO ONGOING WX...

USED GFS PRIMARILY FOR THIS FCST. BEST CHANCE OF ONGOING HEAVY SNOW
WILL BE MAINLY OVER NORTHERN EL PASO COUNTY. THIS THREAT OF HEAVY
SNOW WILL LAST FRI NITE INTO SATURDAY. HEAVY SNOW THREAT WILL ALSO
CONTINUE OVER THE WETS AND SANGRES. HOWEVER THIS IS LESS CERTAIN
ATTM. IF GFS GUIDANCE IS CORRECT...IT WILL OCCUR. IF NAM IS
CORRECT...NW 700 MB FLOW MAY CUT THINGS OFF ACROSS THE
WETS/SANGRES. HOWEVER...THERE MAY BE ENOUGH INSTABILITY IN THE NAM
TO CAUSE LOCALLY HEAVY CONVECTIVE SNOWS SAT ACROSS ABOVE MENTIONED
AREAS.

REGARDING THE ENDING TIMES OF THE WARNINGS...IF THE GUIDANCE IS
CORRECT...THEN WE MAY NEED TO EXTEND THE WARNING FOR NORTHERN EL
PASO COUNTY AS BOTH LATEST 18Z NAM AND GFS HAVE ANOTHER BAND
WRAPPING AROUND THE LOW. THE WARNINGS MAY NEED TO BE DISCONTINUED
EARLY ACROSS HUERFANO AND LAS ANIMAS COUNTIES IF THE NAM DOES
VERIFY.

AS BEEN ALLUDED TO NUMEROUS TIMES THE LAST FEW DAYS...HEAVY WET
SNOWS WILL BE A THREAT WITH THIS STORM...ESPECIALLY OVER NORTHERN EL
PASO COUNTY.

THIS STORM PROMISES TO BRING BENEFICIAL PRECIP TO THE ENTIRE
REGION.

AFTER THIS SYSTEM GOES BY...RIDGE WILL BUILD OVER THE REGION
BRINGING IN FINE SPRING WX. /HODANISH

&&

.AVIATION...

EXPECT WIDESPREAD IFR CIGS WITH HEAVY SNOW TO SPREAD INTO THE
MOUNTAINS THIS EVENING...AND INTO THE ADJACENT I-25 CORRIDOR WITH
MVFR TO IFR CIGS AS UPSLOPE FLOW SPREADS ACROSS THE AREA.  HEAVY
SNOW WILL BE POSSIBLE FOR THE KCOS TAF SITE WHERE BRIEF IFR TO LIFR
CIGS WILL BE POSSIBLE.  SNOW IS EXPECTED TO MELT ON ROAD SFCS AT
KPUB...THOUGH SOME PERIODIC ACCUMS OF A FEW INCHES ON GRASSY SFCS
WILL BE POSSIBLE AT TIMES...ALONG WITH BRIEFLY SLUSHY CONDITIONS ON
THE GRASS.  FOR KCOS...MORE DIFFICULT FORECAST THERE WITH LIKELY 3 TO
6 INCHES ON THE GROUND AT ANY ONE TIME.  HIGHER AMOUNTS OF SNOW WILL
BE LIKELY ACROSS THE MOUNTAIN AREAS.  KALS WILL SEE CONVECTIVE
SHOWERS DURING THE FIRST PART OF THE NIGHT...THEN MORE WIDESPREAD
SNOW LATE TONIGHT THROUGH EARLY FRIDAY MORNING.  IFR CIGS WILL BE
POSSIBLE UNDER HEAVIER SNOW SHOWERS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT SATURDAY FOR COZ058>061-063.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ072-073-
077>080-084-085.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR COZ069>071.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ076-081-082.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON MDT SATURDAY
FOR COZ074-075.

WINTER STORM WARNING FROM 3 AM FRIDAY TO NOON MDT SATURDAY FOR
COZ087-088.

WINTER WEATHER ADVISORY FROM 3 AM FRIDAY TO NOON MDT SATURDAY
FOR COZ083-086.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY
FOR COZ064>068.

WINTER STORM WARNING UNTIL 6 AM MDT SATURDAY FOR COZ062.

&&

31/34
Hazardous weather outlook, Apr 16, 9:14 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
914 AM MDT THU APR 16 2009

COZ058>089-093>099-171515-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
914 AM MDT THU APR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER
PORTIONS OF THE SOUTHEAST PLAINS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE ACROSS EASTERN EL PASO COUNTY...CROWLEY...
OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA
COUNTIES. THE GREATEST RISK AREA WILL BE EAST OF A LINE FROM BLACK
FOREST TO FOWLER TO KIM. HAIL 1 TO 2 INCHES IN DIAMETER...WIND
GUSTS AROUND 60 MPH AND LIGHTNING WILL BE THE PRIMARY THREATS. A
TORNADO OR TWO WILL ALSO BE POSSIBLE.

THIS AFTERNOON SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED OVER
LAKE COUNTY AND ELEVATIONS ABOVE 9000 FEET IN CHAFFEE
COUNTY...SPREADING TO THE LOWER ELEVATIONS OF CHAFFEE COUNTY BY LATE
AFTERNOON.  BY LATE AFTERNOON SNOW WILL BE ACCUMULATING OVER THE
HIGHER ELEVATIONS OF NORTHERN FREMONT COUNTY AND OVER TELLER COUNTY
AND PIKES PEAK.  THESE AREAS CAN EXPECT TO THEN SEE SNOW CONTINUE
THROUGH THE NIGHT.

BY MID EVENING MUCH OF NORTHERN EL PASO COUNTY WILL LIKELY BEGIN
SEEING ACCUMULATING SNOW.  THEN BY LATE NIGHT THE SANGRE DE CRISTO
AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY...SHOULD ALSO BEGIN
SEEING SIGNIFICANT SNOW ACCUMULATIONS.  ALSO...SOME AREAS ALONG THE
INTERSTATE 25 CORRIDOR...CLOSE TO THE MOUNTAINS WILL LIKELY SEE THE
SNOW STARTING TO PILE UP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROM FRIDAY INTO SATURDAY...SIGNIFICANT SNOWFALL(GENERALLY IN THE
RANGE OF 10 TO 24 INCHES WITH LOCALLY HIGHER SNOW AMOUNTS BY
SATURDAY) IS ANTICIPATED OVER THE WET MOUNTAINS...THE SANGRE DE
CRISTO RANGE...AND THE SURROUNDING VALLEYS AND ADJACENT EASTERN
PLAINS. SNOW LEVELS SHOULD RANGE FROM 5500 TO 6500 FEET. PLEASE
CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND
STATEMENTS REGARDING THIS IMPENDING STORM.

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE SOUTHEAST
PLAINS ON FRIDAY. THE GREATEST THREAT AREA WILL BE ACROSS
BENT...PROWERS AND BACA COUNTIES. HAIL 1 TO 2 INCHES IN
DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND A TORNADO WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...AND
WILL BE LIKELY IN THE CENTRAL MOUNTAINS TODAY AND TONIGHT...AND
WILL BE LIKELY TONIGHT OVER THE SOUTHEAST MOUNTAINS AND NORTHERN
EL PASO COUNTY.

31/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:37 AM MDTWinter Weather AdvisoryPUBAlamosa, Conejos, Costilla, Custer, Fremont, Mineral and 4 more34 hr
Apr 16, 5:05 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.